MAUDE Adverse Event Report: PENUMBRA, INC. INDIGO SYSTEM ASPIRATION CATHETER 7D; QEW

PENUMBRA, INC. INDIGO SYSTEM ASPIRATION CATHETER 7D; QEW
Catalog Number CAT7DKIT
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/13/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Evaluation of the returned indigo system aspiration catheter 7d (cat7d) confirmed that the catheter was fractured.Based on the damage at the fracture location, this is likely the result of a kink.If the cat7d is advanced against resistance, damage such as a kink may occur.Upon retraction of the kinked device, the kink may worsen to a fracture.Based on the reported complaint, the root cause of resistance during the procedure could not be determined.Penumbra catheters are inspected during in-process inspection and during quality inspection after manufacturing the manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
 
Event or Problem Description
The patient was undergoing a thrombectomy procedure to treat an arteriovenous fistula in the arm using an indigo system aspiration catheter 7d (cat7d) and a non-penumbra sheath.The cat7d was advanced to the target location.Upon initiation of aspiration, the physician observed under fluoroscopy that the distal end of the cat7d had fractured.The physician elected to remove the cat7d.During withdrawal through the sheath, the cat7d separated into two pieces outside the patient.The device was removed from the access site without the need for a snare.The procedure was aborted at that point.There were no reported adverse effects to the patient.It was reported that the patient was taken to a different operating room; however, this was stated to be unrelated to the cat7d fracture.The physician elected to proceed using a different treatment approach.

Brand Name
INDIGO SYSTEM ASPIRATION CATHETER 7D
Common Device Name
QEW
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer (Section G)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer Contact
veronica menezes
one penumbra place
alameda, CA 94502
5107483200
MDR Report Key24848757
Report Number3005168196-2026-00116
Device Sequence Number14865791
Product Code QEW
UDI-Device Identifier00815948023970
UDI-Public00815948023970
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K210083
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/10/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberCAT7DKIT
Device Lot NumberH00009189
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/19/2026
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/16/2026
Initial Report FDA Received Date04/11/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/03/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age68 YR
Patient SexMale